Advertisement

Elliptic formal groups over ℤ and Fp in applications to number theory, computer science and topology

  • D. V. Chudnovsky
  • G. V. Chudnovsky
Conference paper
Part of the Lecture Notes in Mathematics book series (LNM, volume 1326)

Keywords

Finite Field Elliptic Curf Linear Differential Equation Linear Code Prime Divisor 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    G. Pólya, G. Szegö, Aufgaben und Lehrsatze aus der Analysis, v. 2, Springer, N.Y., 1964.CrossRefzbMATHGoogle Scholar
  2. [2]
    M. Hazewinkel, Formal Groups and Applications, Academic Press, 1978.Google Scholar
  3. [3]
    P. Cartier, Groupes formels, fonctions automorphes et fonctions zéta des courbes elliptiques, Actes Congr. Int. Math. Nice, v. 2, 291–299, Gauthier-Villars, 1971.Google Scholar
  4. [4]
    T. Honda, Formal groups and zeta functions, Osaka J. Math. 5 (1968), 199–213.MathSciNetzbMATHGoogle Scholar
  5. [5]
    T. Honda, On the theory of commutative formal groups, J. Math. Soc. Japan 22 (1970), 213–246.MathSciNetCrossRefzbMATHGoogle Scholar
  6. [6]
    W. Hill, Formal groups and zeta functions of elliptic curves, Inv. Math. 12 (1971), 321–336.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    E. Ditters, Sur les congruences d'Atkin et de Swinnerton-Dyer, C.R. Acad. Sci. Paris, 282A (1976), 1131–1134.MathSciNetzbMATHGoogle Scholar
  8. [8]
    E. Ditters, The formal groups of an Abelian variety, defined over W(k), Vrije Univ. Amsterdam, Rep. 144, 1980.Google Scholar
  9. [9]
    N. Yui, Formal groups and some arithmetic properties of elliptic curves, Lecture Notes Math. 732, Springer, 1979, 630–658.Google Scholar
  10. [10]
    T. Honda, Algebraic differential equations, Symposia Mathematica v. 24, Academic Press, 1981, 169–204.Google Scholar
  11. [11]
    C.L. Siegel, Uber einige Anwendungen diophantischer Approximationen, Abh. Preuss. Akad. Wiss. Phys. Math. K1. 1, 1929.Google Scholar
  12. [12]
    D.V. Chudnovsky, G.V. Chudnovsky, Applications of Padé approximations to diophantine inequalities in values of G-functions, Lecture Notes Math. 1135, Springer, 1985, 9–51.Google Scholar
  13. [13]
    E. Bombieri, On G-functions, Recent Progress in Analytic Number Theory (ed. by M. Halberstam and C. Hooley), v. 2, Academic Press, 1981, 1–67.Google Scholar
  14. [14]
    G.V. Chudnovsky, Measures of irrationality, transcendence and algebraic independence. Recent progress, Journées Arithmétiques 1980 (ed. by J.V. Armitage), Cambridge Univ. Press, 1982, 11–82.Google Scholar
  15. [15]
    G. V. Chudnovsky, On applications of diophantine approximations, Proc. Natl. Acad. Sci. U.S.A., 81 (1984), 7261–7265.MathSciNetCrossRefzbMATHGoogle Scholar
  16. [16]
    N. Katz, Nilpotent connections and the monodromy theorem, Publ. Math. I.H.E.S. 39 (1970), 355–412.CrossRefGoogle Scholar
  17. [17]
    N. Katz, Algebraic solutions of differential equations, Invent. Math. 8 (1972), 1–118.CrossRefzbMATHGoogle Scholar
  18. [18]
    D.V. Chudnovsky, G.V. Chudnovsky, Applications of Padé approximations to the Grothendieck conjecture on linear differential equations, Lecture Notes Math. 1135, Springer, 1985, 52–100.Google Scholar
  19. [19]
    D.V. Chudnovsky, G.V. Chudnovsky, Padé approximations and diophantine geometry, Proc. Natl. Acad. Sci. U.S.A. 82 (1985), 2212–2216.MathSciNetCrossRefzbMATHGoogle Scholar
  20. [20]
    B. Dwork, Arithmetic theory of differential equations, Symposia Mathematica v. 24, Academic Press, 1981, 225–243.Google Scholar
  21. [21]
    D.V. Chudnovsky, G.V. Chudnovsky, The Grothendieck conjecture and Padé approximations, Proc. Japan. Acad. 61A (1985), 87–91.MathSciNetCrossRefzbMATHGoogle Scholar
  22. [22]
    C. Matthews, Some arithmetic problems on automorphisms of algebraic varieties, Number Theory Related to Fermat's Last Theorem, Birkhauser, 1982, 309–320.Google Scholar
  23. [23]
    D.V. Chudnovsky, G.V. Chudnovsky, A random walk in higher arithmetic, Adv. Appl. Math. 7 (1986), 101–122.MathSciNetCrossRefzbMATHGoogle Scholar
  24. [24]
    J. Tate, The arithmetic of elliptic curves, Invent. Math. 23 (1974), 179–206.MathSciNetCrossRefzbMATHGoogle Scholar
  25. [25]
    G. Faltings, Endlichkeitssätze fur abelsche varietäten über zahlkörpern, Invent. Math. 73 (1983), 349–366.MathSciNetCrossRefGoogle Scholar
  26. [26]
    Y.I. Manin, Rational points on algebraic curves over function fields, Amer. Math. Soc. Translations (2) 50 (1966), 189–234.MathSciNetCrossRefzbMATHGoogle Scholar
  27. [27]
    T. Honda, Two congruence properties of Legendre polynomials, Osaka J. Math., 13 (1976), 131–133.MathSciNetzbMATHGoogle Scholar
  28. [28]
    N. Yui, Jacobi quartics, Legendre polynomials and formal groups, this volume.Google Scholar
  29. [29]
    J. Holt, On the irreducibility of Legendre's polynomials, II, Proc. London Math. Soc. (2) 12 (1913), 126–132.MathSciNetCrossRefzbMATHGoogle Scholar
  30. [30]
    P. Landweber, Supersingular elliptic curves and congruences for Legendre polynomials, this volume.Google Scholar
  31. [31]
    D.E. Knuth, The Art of Computer Programming, v. 2, 2nd ed., Addison-Wesley, 1981.Google Scholar
  32. [32]
    J. Brillhart, D. Lehmer, J. Selfridge, New primality criteria and factorization of 2m±1,Math.Comp. 29 (1975), 620–647.MathSciNetzbMATHGoogle Scholar
  33. [33]
    D. Chudnovsky, G. Chudnovsky, Sequences of numbers generated by addition in formal groups and new primality and factorization tests, Adv. Appl. Math. 7 (1986), 385–434.MathSciNetCrossRefzbMATHGoogle Scholar
  34. [34]
    H. Lenstra, Algorithms of number theory, Proc. Int. Conference "Computers and Mathematics", Stanford, August 1986 (to appear).Google Scholar
  35. [35]
    R. Schoof, Elliptic curves over finite fields and the computation of square roots mod p, Math. Comp. 44 (1985), 483–494.MathSciNetzbMATHGoogle Scholar
  36. [36]
    C. Fiduccia, I. Zalcstein, Algebras having linear multi-plicative complexity, J. of ACM 24 (1977), 911–931.MathSciNetCrossRefzbMATHGoogle Scholar
  37. [37]
    A. Adler, V. Strassen, On the algorithmic complexity of associative algebras, Theor. Comp. Sci. 15 (1981) 201–211.MathSciNetCrossRefzbMATHGoogle Scholar
  38. [38]
    S. Winograd, Some bilinear forms whose multiplicative complexity depends on the field of constants, Math. Syst. Theory 10 (1977), 169–180.MathSciNetCrossRefzbMATHGoogle Scholar
  39. [39]
    S. Winograd, Arithmetic Complexity of Computations, CBMS-NSF Regional Conf. Series Appl. Math., SIAM Publications #33, 1980.Google Scholar
  40. [40]
    A. Schonhage, V. Strassen, Schnelle multiplikation grosser zahlen, Computing 7 (1971), 281–292.MathSciNetCrossRefzbMATHGoogle Scholar
  41. [41]
    N. Nussbaumer, Fast Fourier Transform and Convolution Algorithms, Springer, 1982.Google Scholar
  42. [42]
    F. MacWilliams, N. Sloane, The Theory of Error-Correcting Codes, North-Holland, Amsterdam, 1977.zbMATHGoogle Scholar
  43. [43]
    V. Goppa, Codes and information, Russian Math. Surveys 39 (1984), 87–141.MathSciNetCrossRefzbMATHGoogle Scholar
  44. [44]
    H. de Groote, Characterization of division algebras of minimal rank and the structure of their algorithm varieties, SIAM J. Comput. 12 (1983), 101–117.MathSciNetCrossRefzbMATHGoogle Scholar
  45. [45]
    R. McEliece, E. Rodenich, H. Rumsey, L. Welch, New upper bounds on the rate of a code via the Delsarte-MacWilliams inequalities, IEEE Trans. Inform. Theory 1T-23 (1977), 157–166.MathSciNetCrossRefzbMATHGoogle Scholar
  46. [46]
    M. Brown, D. Dobkin, An improved lower bound on polynomial multiplication, IEEE Trans. Comp. 29 (1980), 237–240.MathSciNetzbMATHGoogle Scholar
  47. [47]
    M. Deuring, Lectures on the Theory of Algebraic Functions of One Variable, Springer, 1973.Google Scholar
  48. [48]
    A. Weil, Courbes Algébriques et Variétés Abéliennes, Hermann, Paris, 1971.zbMATHGoogle Scholar
  49. [49]
    Y. Ihara, Some remarks on the number of rational points of algebraic curves over finite fields, J. Fac. Sci. Univ. Tokyo 28A (1981), 721–724.MathSciNetzbMATHGoogle Scholar
  50. [50]
    S. Vleduts, Y. Manin, Linear codes and modular curves, J. Soviet Math. 25 (1984), 2611–2643.MathSciNetzbMATHGoogle Scholar
  51. [51]
    K. Lenstra, Euclidean number fields of large degree, Invent. Math. 38 (1976/77), 237–254.MathSciNetCrossRefzbMATHGoogle Scholar
  52. [52]
    G. Halphen, Traité des Fonctions Elliptiques et de Leurs Applications, Gauthier-Villars, V. 1–3, 1886–1890.Google Scholar
  53. [53]
    E. Whittaker, G. Watson, Modern Analysis, Cambridge, 1927.Google Scholar
  54. [54]
    K. Weierstrass, Zur Theorie der Jacobi 'schen Functionen von mehreren Veränderlichen, Sitzunber.Königl.Akad. Wissen. v. 4, 1882.Google Scholar
  55. [55]
    F. Caspary, Ableitung des Weierstrasschen Fundamental-Theorems für die Sigmafunction mehrerer Argumente aus den Kroneckerschen Relationen für Subdeterminanten symmetrischer Systeme, J. Reine Angew. Math. 96 (1884), 182–184.MathSciNetGoogle Scholar
  56. [56]
    G. Frobenius, Über Thetafunctionen mehrerer Variabeln, J. Reine Angew. Math. 96 (1884), 100–140.MathSciNetGoogle Scholar
  57. [57]
    J.-I. Igusa, Theta Functions, Springer, 1972.Google Scholar
  58. [58]
    N. Baker, Abel's Theorem and the Allied Theory Including the Theory of Theta Functions, Cambridge, 1890.Google Scholar
  59. [59]
    D. Chudnovsky, G. Chudnovsky, Some remarks on theta function and S-matrices, Classical and Quantum Models and Arithmetic Problems, M. Dekker, 1986, 117–214.Google Scholar
  60. [60]
    P. Landweber, R. Stong, Circle action on Spin manifolds and characteristic numbers, Topology (to appear).Google Scholar
  61. [61]
    D. Chudnovsky, G. Chudnovsky, Elliptic modular functions and elliptic genera, Topology (to appear).Google Scholar
  62. [62]
    F. Hirzebruch, Topological methods in algebraic geometry, Springer, 1966.Google Scholar
  63. [63]
    E. Witten, Elliptic genera and quantum field theory, Commun. Math. Phys. 109 (1987), 525–536.MathSciNetCrossRefzbMATHGoogle Scholar
  64. [64]
    P. Landweber, Elliptic cohomology and modular forms, this volume.Google Scholar

Copyright information

© Springer-Verlag 1988

Authors and Affiliations

  • D. V. Chudnovsky
    • 1
  • G. V. Chudnovsky
    • 1
  1. 1.Department of MathematicsColumbia UniversityNew York

Personalised recommendations